Skip to content
BY-NC-ND 3.0 license Open Access Published by De Gruyter Open Access August 1, 2016

Quotients of Strongly Realcompact Groups

  • L. Morales and M. Tkachenko


A topological group is strongly realcompact if it is topologically isomorphic to a closed subgroup of a product of separable metrizable groups. We show that if H is an invariant Čech-complete subgroup of an ω-narrow topological group G, then G is strongly realcompact if and only if G/H is strongly realcompact. Our proof of this result is based on a thorough study of the interaction between the P-modification of topological groups and the operation of taking quotient groups.


[1] A.V. Arhangel’skii, M. G. Tkachenko, Topological groups and related structures, Atlantis Studies in Mathematics, I. Atlantis Press, Paris–Amsterdam; World Scientific Publishing Co. Pte. Ltd., Hackensack, New Jork (2008). xiv+781 pp. ISBN: 978-90- 78677-06-2. Search in Google Scholar

[2] R. Engelking, General Topology, Heldlermann Verlag, Berlin (1989). Search in Google Scholar

[3] D. L. Grant, Topological groups which satisfy an open mapping theorem, Pacific J. Math. 68 (1977), 411–423. 10.2140/pjm.1977.68.411Search in Google Scholar

[4] C. Hernandez, M.G. Tkachenko, A note on !-modification and completeness concepts, Bol. Soc.Mat. Mexicana (3) 8 (2002), 93–96. Search in Google Scholar

[5] G. Lukász, Compact-like topological groups, Research and Exposition in Mathematics, 31. Heldermann Verlag, Lemgo, 2009. Search in Google Scholar

[6] V. G. Pestov, Embeddings and condensations of topological groups, Math. Notes 31, 3–4, 228–230. Russian original in: Mat. Zametki 31 (1982), 442–446. Search in Google Scholar

[7] W. Roelcke, S. Dierolf, Uniform Structures on Topological Groups and Their Quotients, McGraw-Hill (1981). Search in Google Scholar

[8] M. G. Tkachenko, C. Hernández-García, and M.A. López Ramírez, Strong realcompactness and strong Dieudonné completeness in topological groups, Topol. Appl. 159 (2012), 1948–1955. 10.1016/j.topol.2011.04.028Search in Google Scholar

[9] M. Ursul, Embeddings of locally precompact groups in locally pseudocompact ones, Izv. Akad. Nauk Moldav. SSR Ser. Fiz.-Tekh. Mat. Nauk 3 (1989), 54–56 (in Russian). Search in Google Scholar

Received: 2015-4-18
Accepted: 2016-6-17
Published Online: 2016-8-1

© 2016 L. Morales and M. Tkachenko

This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 3.0 License.

Downloaded on 9.12.2023 from
Scroll to top button